The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (234 KB) | Metadata | Table of Contents | ZAA summary
Volume 21, Issue 3, 2002, pp. 783–802
DOI: 10.4171/ZAA/1108

Published online: 2002-09-30

A Unified Approach to Linear Differential Algebraic Equations and their Adjoints

K. Balla[1] and Roswitha März[2]

(1) Hungarian Academy of Sciences, Budapest, Hungary
(2) Humboldt-Universität zu Berlin, Germany

Instead of a single matrix occurring in the standard setting, the leading term of the linear differential algebraic equation is composed of a pair of well matched matrices. An index notion is proposed for the equations. The coefficients are assumed to be continuous and only certain subspaces have to be continuously differentiable. The solvability of lower index problems is proved. The solution representations are based on the solutions of certain inherent regular ordinary differential equations that are uniquely determined by the problem data. The assumptions allow for a unified treatment of the original equation and its adjoint. Both equations have the same index and are solvable simultaneously. Their fundamental solution matrices satisfy a relation that generalizes the classical Lagrange identity.

Keywords: Differential algebraic equations, adjoint equations, index, Lagrange identity

Balla K., März Roswitha: A Unified Approach to Linear Differential Algebraic Equations and their Adjoints. Z. Anal. Anwend. 21 (2002), 783-802. doi: 10.4171/ZAA/1108